Tennessee, 2006

Lightning Strike in Tennessee, April 19, 2006

April 19, 2006 · NWS MRX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 19, 8:26 AM EST, 44 minutes earlier.

Area forecast discussion, Apr 19, 8:26 AM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
926 AM EDT WED APR 19 2006

.DISCUSSION...AM ISSUING QUICK UPDATE TO RAISE POPS FOR MORNING AND
MAKE A FEW OTHER TWEAKS.  UPDATE OUT SOON.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

LDW

In the hours before

Special weather statement, Apr 19, 6:11 AM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED HEADER TIME
NATIONAL WEATHER SERVICE MORRISTOWN TN
711 AM EDT WED APR 19 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-191500-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
611 AM CDT WED APR 19 2006 /711 AM EDT WED APR 19 2006/

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS NORTHEAST
TENNESSEE AND SOUTHWEST VIRGINIA THIS MORNING. A FEW OF THE STORMS
MAY BE SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL. VERY HEAVY
RAIN MAY ALSO CAUSE FLOODING OF SMALL CREEKS AND STREAMS.

ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE FROM MIDDLE
TENNESSEE INTO THE TENNESSEE VALLEY LATE THIS MORNING AND THIS
AFTERNOON. DAYTIME HEATING ALONG WITH DEWPOINTS IN THE LOWER TO
MIDDLE 60S WILL CREATE AN UNSTABLE ATMOSPHERE FAVORABLE FOR STRONG
TO SEVERE THUNDERSTORMS. THE AREAS MOST LIKELY TO SEE SEVERE
THUNDERSTORMS WILL BE IN THE SOUTHERN CUMBERLAND PLATEAU AND
SOUTHERN TENNESSEE VALLEY. THE MAIN THREAT WILL BE LARGE HAIL AND
DAMAGING STRAIGHT-LINE WINDS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

DGS
Local storm report, Apr 19, 7:19 AM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
819 AM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     HAIL             RUTLEDGE                36.27N 83.52W
04/19/2006  E0.75 INCH       GRAINGER           TN   LAW ENFORCEMENT

0400 AM     HAIL             10 SW GREENEVILLE       36.06N 82.95W
04/19/2006  E0.75 INCH       GREENE             TN   LAW ENFORCEMENT

0420 AM     HAIL             TAZEWELL                36.46N 83.58W
04/19/2006  E0.88 INCH       CLAIBORNE          TN   LAW ENFORCEMENT

0500 AM     HAIL             TREADWAY                36.42N 83.23W
04/19/2006  E0.75 INCH       HANCOCK            TN   LAW ENFORCEMENT

0515 AM     HAIL             GREENEVILLE             36.17N 82.82W
04/19/2006  E0.75 INCH       GREENE             TN   LAW ENFORCEMENT

&&
Special weather statement, Apr 19, 7:19 AM EST, 1 hour 51 minutes before
-SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
819 AM EDT WED APR 19 2006

TNZ012>015-035>038-067>069-071-191315-
ANDERSON-CAMPBELL-CLAIBORNE-GRAINGER-HANCOCK-KNOX-LOUDON-MORGAN-NW
BLOUNT-ROANE-SCOTT-UNION-
819 AM EDT WED APR 19 2006

...STRONG THUNDERSTORMS WILL BE AFFECTING
ANDERSON...BLOUNT...CAMPBELL...CLAIBORNE...GRAINGER...HANCOCK...KNOX.
..LOUDON...MORGAN...ROANE...SCOTT AND UNION COUNTIES...

AT 818 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARROGATE-SHAWANEE
TO CLINTON TO 9 MILES SOUTH OF ROCKWOOD....MOVING SOUTHEAST AT 50
MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.  THESE WINDS COULD BLOW OVER A FEW TREES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT
WEDNESDAY MORNING FOR EAST TENNESSEE AND SOUTHWEST VIRGINIA. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM EDT WEDNESDAY
MORNING FOR EAST TENNESSEE.

HW
Local storm report, Apr 19, 7:34 AM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
834 AM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     TSTM WND DMG     ONEIDA                  36.50N 84.51W
04/19/2006                   SCOTT              TN   DEPT OF HIGHWAYS

            FEW TREES DOWN.

&&
Local storm report, Apr 19, 7:58 AM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
858 AM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     HAIL             PIKEVILLE               35.61N 85.20W
04/19/2006  E0.75 INCH       BLEDSOE            TN   EMERGENCY MNGR

&&
Local storm report, Apr 19, 8:18 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
918 AM EDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HAIL             KNOXVILLE               35.97N 83.95W
04/19/2006  E0.75 INCH       KNOX               TN   LAW ENFORCEMENT

&&

The radar

The Knoxville radar (KMRX), 50 km away, was scanning. The volume nearest the first event began at 14:09 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Greene

When
April 19, 9:10 AM EST to 9:12 AM EST
Where
Greene County, Greeneville
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
36.175, -82.846 (the zone’s center; the record gives no point)

Lightning struck a mobile home in Greeneville damaging the roof and gutters.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500863.